Nice Uk Doctor
Posted 11 March 2009 - 08:47 AM
I keep on bashing UK Health System, Doctors and Hospital .. but I must be fair this time.
He was really nice and considerate. Just wish other doctors could be more like him.
My next appointment is in over a years time.
The reason being they treat mostly people with lung disease and Narcolepsy is a subsidiary topic.
In short, there seems not to be a free NHS Narcolepsy centre in London.
It is true I am not coping too well with the Ritalin Extended Release.
I am developing rapid tolerance. Or maybe my body hasn't found a "plateau" yet.
I haven't raised an issue to give that mode of medicine a try. Who knows maybe IF I am allowed to import medicines from Brazil again - I will end up with more choice of medicines to combat my symptoms.
I belong to an unorthodox school of thought: Provisions should be made to suit the patient - not the Hospital or Doctor.
I design websites and I follow the same rules: Design a website for it's users, not for the owner ... ie: things should be made comfortable for them, for their convenience rather than just your own.
Obviously I design only very simple websites - I am aware when things gets too large the rules change. OK am digressing here!
Anyway, he is a nice chap and wish I could thank him.
Their strategy now is to just keep me on one stimulant medicine: Ritalin XL
But I hope I can still get hold of
* Wellbutrin/Bupropion: a mild antidepressant that seems to help fend of more moderate blues attack. Also Wellbutrin is a mild stimulant! So helps a bit there also. Also I discovered Wellbutrin is a mild anti-anxiety med. Again another "mild" reason to have them. And lastly .. unlike SSRI meds, it doesn't affect a man's libido. I mean, you never know when Lady Penelope might knock on my door and say "Hi Sweetie" .. would hate if suddenly on such lucky rare situation, I let her and myself down oopsie-daisy blush blush.
* Ritalin Short Acting: although miles away from a perfect medicine - prolly the best of all. I've reached a perfect equilibrium with it. It has a cap limit, I cannot go on increasing the dosage cos my body reacts by being sick. So abuse is impossible. I've been 6 years on it previously so know it very well. Never ever had any problem from it in any way. Ritalin short acting, relieves a kind of Narco-Nausea .. a sickly feeling I get that accompanies Narco-attacks. But if I take too much (over 2 pill at once) I get another type of nausea Rita-Nauseau. So again it's all bout equilibrium. A body/med contract
* Benzindrine (aka Amphetamine Sulphate). Makes me more physically active and improve reflexes. Also cannot abuse it - it burns my stomach if I go over 8 pills in one day (spread out). Each pill is 5mg. But my average tends to be 5. Less during the summer but more during the winter months. The strength is like this 1 pill of Ritalin = 3 pills of Benzindre. So very mild.
* 5HTP - take as needed.
* Nicotine Gums. No more than 2 a day. 2mg. But I tend to not take those unless extremely fatigued.
* Rivotril/Clonazepan. Have no access to this anymore. But they helped against my nocturnal spasms. Would like to have 1 months sessions (no more) to see if I can speed up a cure. I believe that my spams will reduce (ever so incredibly slow) over the years, but the occassional 1-month adminstration of this medicine, may accelerate the process.
I am scared of getting hooked (only because people do!). But can't since, the Brazilian doctor only prescribe in short supplies and the lowest possible dosage: 0.5 mg.
Ambien is a nasty incredibly addictive monster of a truly addictive drug that if you take continuously (over years) - will completely destroy you and your ability to sleep for good. You've been warned.
I have no access to Ambien/Zolpidem anymore. Am glad it finally happened.
anyway \immense lethargy and finding it hard to wake up!! so excuse my fragmented thoughts!
All the best,
may a FINAL CURE happen soon.
Posted 11 March 2009 - 03:25 PM
Posted 11 March 2009 - 09:52 PM
What nocturnal spasms are these? Can you describe them? I used to get something but maybe it's not the same thing. If it is, I know what might cure them.
Posted 12 March 2009 - 05:21 AM
They are hypnagogic jerks (myoclonus)
So when I fall asleep I wake up because the inner muscle of the stomach jolts like it received an electric shock.
It used to be so chronic at one stage i couldn't even "relax" sitting down, I would get those continuously (that was through a very stressfull period in my life, 2 years ago)
It has bein going on for 4 years and to such an extend my muscles in my inner stomach became rock solid. In a party (while drunk obviously) I asked people to punch me in the stomach with all their force, tighten my stomach, and I could take any blow. So kinda freakish.
But that aside, yes it's hypnagogic jerks, the sort of thing normal people get one or twice sometimes before going to bed, but in my case been chronic and intense.
So if I am extremely exhausted (16 hours awake), I may still get 2 or 3 .. but fall asleep easily.
Instead of 100's for 3-4 hours and feel frustrated not being able to make the transition.
A cure would be most welcome.
Because I will be able to have short naps during the day when EDS is bad.
(Something I can't anymore)
Oh yes, and the jerks are also hypopomic. When I awake up it sets off again and stops only when I leave the bed.